Hail, Polk
- When
- September 3, 4:15 PM CST
- Where
- Polk County, 3 mi SW of Humansville
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.767, -93.617
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Sep 3, 12:54 PM CST, 3 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 154 PM CDT TUE SEP 3 2002 MAIN FORECAST PROBLEM WILL BE WITH PRECIPITATION CHANCES THIS EVENING AND ON WEDNESDAY. FRONTAL BOUNDARY WAS LOCATED ACROSS SOUTHERN MISSOURI EARLY THIS AFTENROON...WITH MAIN COOLING/DRYING STILL FURTHER NORTH ACROSS CENTRAL MISSOURI. LATEST RADAR SHOWS ONLY STORMS WERE ACROSS NORTHERN ARKANSAS...WHERE INSTABILITY WAS THE HIGHEST. LAPS CAPE VALUES WERE 2300 TO 2500 ACROSS SOUTHERN MISSOURI AND NORTHERN ARKANSAS WITH CIN VALUES THE LOWEST OVER SOUTH CENTRAL MISSOURI INTO NORTH CENTRAL ARKANSAS. VISIBLE IMAGERY NOT SHOWING MUCH DEVELOPMENT IN MISSOURI...EXCEPT ALONG THE MO/AR BORDER. NOT EXPECTING ANYTHING TO DEVELOP EXCEPT ALONG THE SOUTHERN TIER COUNTIES AND WILL DROP POPS FROM REMAINDER OF CWA FOR THIS EVENING. ANY STORMS WHICH DEVELOP LOOK TO DIMINISH AFTER SUNSET WITH LOSS OF HEATING. FRONT LOOKS TO WASH OUT OVER SOUTHERN MISSOURI TONIGHT. UPPER RIDGE CONTINUES TO DEVELOP OVER THE AREA THROUGH THE PERIOD WITH EAST TO SOUTHEAST FLOW AT THE SURFACE AND 850 MB KEEPING GULF MOISTURE TRAPPED TO THE SOUTH ALONG THE GULF COAST. MODELS SHOW SHORTWAVE ENERGY GETTING CAUGHT UNDER THE RIDGE AND MEANDERING AROUND THE CWA FROM THURSDAY NIGHT INTO THE WEEKEND. LITTLE OR NO MOISTURE AVAILABLE...AND NO SURFACE BOUNDARIES TO FOCUS CONVECTION ON. HAVE INCREASED THE CLOUD COVER AMOUNTS IN GRIDS BUT WILL LEAVE FORECAST DRY FOR NOW. ETA MOS STILL LOOKS A BIT WARM AND HAVE GONE CLOSER TO FWC/MAV NUMBERS FOR HIGHS. PRELIM ISC GRIDS HAVE BEEN SENT. FCSTID = 5 SGF 67 90 68 90 / 20 10 10 10 JLN 69 92 70 92 / 20 10 10 10 UNO 66 90 66 90 / 20 10 10 10 VIH 64 87 64 88 / 20 10 10 10 AIZ 64 88 65 88 / 20 10 10 10 .SGF... MO...NONE. KS...NONE. LINDENBERG
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT TUE SEP 3 2002 * HAZARDOUS WEATHER OUTLOOK THROUGH TONIGHT... NONE EXPECTED. * EXTENDED OUTLOOK THROUGH TUESDAY... NONE EXPECTED. LINDENBERG
The Springfield radar (KSGF), 62 km away, was scanning. The volume nearest the first event began at 22:13 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, September 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5320258.